Table of Contents Author Guidelines Submit a Manuscript
Journal of Function Spaces
Volume 2016 (2016), Article ID 3698463, 6 pages
http://dx.doi.org/10.1155/2016/3698463
Research Article

Optimal Bounds for Gaussian Arithmetic-Geometric Mean with Applications to Complete Elliptic Integral

1Department of Mathematics and System Science, National University of Defense Technology, Changsha 410073, China
2Department of Mathematics, Changsha University of Science and Technology, Changsha 410014, China
3School of Distance Education, Huzhou Broadcast and TV University, Huzhou 313000, China
4School of Mathematics and Computation Sciences, Hunan City University, Yiyang 413000, China

Received 8 May 2016; Revised 11 June 2016; Accepted 23 June 2016

Academic Editor: Rudolf L. Stens

Copyright © 2016 Hua Wang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. M. Borwein and P. B. Borwein, “The arithmetic-geometric mean and fast computation of elementary functions,” SIAM Review, vol. 26, no. 3, pp. 351–366, 1984. View at Publisher · View at Google Scholar · View at MathSciNet
  2. J. M. Borwein and P. B. Borwein, Pi and the AGM, John Wiley & Sons, New York, NY, USA, 1987.
  3. G. Almkvist and B. Berndt, “Gauss, landen, ramanujan, the arithmetic-geometric mean, ellipses, π and the ladies diary,” The American Mathematical Monthly, vol. 95, no. 7, pp. 585–608, 1988. View at Google Scholar
  4. B. C. Carlson, “Hidden symmetries of special functions,” SIAM Review, vol. 12, pp. 332–345, 1970. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  5. I. Elishakoff, V. Birman, and J. Singer, “Influence of initial imperfections on nonlinear free vibration of elastic bars,” Acta Mechanica, vol. 55, no. 3-4, pp. 191–202, 1985. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. D. K. Lee, “Application of theta functions for numerical evaluation of complete elliptic integrals of the first and second kinds,” Computer Physics Communications, vol. 60, no. 3, pp. 319–327, 1990. View at Publisher · View at Google Scholar
  7. T. Horiguchi, “Lattice Green's function for anisotropic triangular lattice,” Physica A, vol. 178, no. 2, pp. 351–363, 1991. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. K. Mayrhofer and F. D. Fischer, “Derivation of a new analytical solution for a general two-dimensional finite-part integral applicable in fracture mechanics,” International Journal for Numerical Methods in Engineering, vol. 33, no. 5, pp. 1027–1047, 1992. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. C. C. Maican, Integral Evaluations Using the Gamma and Beta Functions and Elliptic Integrals in Engineering, International Press, Cambridge, Mass, USA, 2005.
  10. J. M. Borwein and P. B. Borwein, “Inequalities for compound mean iterations with logarithmic asymptotes,” Journal of Mathematical Analysis and Applications, vol. 177, no. 2, pp. 572–582, 1993. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. P. Bracken, “An arithmetic-geometric mean inequality,” Expositiones Mathematicae, vol. 19, no. 3, pp. 273–279, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. Zh.-H. Yang, “A new proof of inequalities for Gauss compound mean,” International Journal of Mathematical Analysis, vol. 4, no. 21–24, pp. 1013–1018, 2010. View at Google Scholar · View at MathSciNet · View at Scopus
  13. B. C. Carlson and M. Vuorinen, “Problem 91-17,” SIAM Review, vol. 33, no. 4, p. 655, 1991. View at Google Scholar
  14. M. K. Vamanamurthy and M. Vuorinen, “Inequalities for means,” Journal of Mathematical Analysis and Applications, vol. 183, no. 1, pp. 155–166, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  15. J. Sándor, “On certain inequalities for means,” Journal of Mathematical Analysis and Applications, vol. 189, no. 2, pp. 602–606, 1995. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. J. Sándor, “On certain inequalities for means II,” Journal of Mathematical Analysis and Applications, vol. 199, no. 2, pp. 629–635, 1996. View at Publisher · View at Google Scholar · View at MathSciNet
  17. E. Neuman and J. Sándor, “On the Schwab-Borchardt mean,” Mathematica Pannonica, vol. 14, no. 2, pp. 253–266, 2003. View at Google Scholar · View at MathSciNet
  18. R. Kühnau, “Eine Methode, die Positivität einer Funktion zu prüfen,” Zeitschrift für Angewandte Mathematik und Mechanik, vol. 74, no. 2, pp. 140–143, 1994. View at Publisher · View at Google Scholar · View at MathSciNet
  19. S.-L. Qiu and M. K. Vamanamurthy, “Sharp estimates for complete elliptic integrals,” SIAM Journal on Mathematical Analysis, vol. 27, no. 3, pp. 823–834, 1996. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. H. Alzer and S.-L. Qiu, “Monotonicity theorems and inequalities for the complete elliptic integrals,” Journal of Computational and Applied Mathematics, vol. 172, no. 2, pp. 289–312, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  21. Y.-M. Chu and M.-K. Wang, “Inequalities between arithmetic-geometric, Gini, and Toader means,” Abstract and Applied Analysis, vol. 2012, Article ID 830585, 11 pages, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  22. Z.-H. Yang, Y.-Q. Song, and Y.-M. Chu, “Sharp bounds for the arithmetic-geometric mean,” Journal of Inequalities and Applications, vol. 2014, article 192, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  23. Zh.-H. Yang, Y.-M. Chu, and W. Zhang, “Accurate approximations for the complete elliptic integral of the second kind,” Journal of Mathematical Analysis and Applications, vol. 438, no. 2, pp. 875–888, 2016. View at Publisher · View at Google Scholar · View at MathSciNet
  24. G. D. Anderson, M. K. Vamanamurthy, and M. Vuorinen, Conformal Invariants, Inequalities, and Quasiconformal Maps, John Wiley & Sons, New York, NY, USA, 1997.